Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 3, 2005, 5:24 PM MDT for Washington County, Utah. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 3, 2005, 5:55 PM MDT
- In force
- 31 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 73 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 032325 SVRSLC UTC053-040030- /O.NEW.KSLC.SV.W.0063.050803T2324Z-050804T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 524 PM MDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 630 PM MDT * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH OF ENTERPRISE...OR ABOUT 28 MILES NORTH OF ST. GEORGE. THIS STORM WAS MOVING EAST AT 5 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN WASHINGTON COUNTY AT 540 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3758 11379 3742 11389 3742 11343 3759 11351 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KSLC 032355 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 554 PM MDT WED AUG 3 2005 UTC053-040004- /O.CAN.KSLC.SV.W.0063.000000T0000Z-050804T0030Z/ WASHINGTON UT- 554 PM MDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON COUNTY IS CANCELED... THE STORM HAS WEAKENED CONSIDERABLY AND SEVERE WEATHER IS NO LONGER ANTICIPATED. LAT...LON 3758 11379 3742 11389 3742 11343 3759 11351 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT WED AUG 3 2005 .SYNOPSIS...MOISTURE REMAINS OVER EASTERN UTAH THIS AFTERNOON AND THIS EVENING. A RIDGE OF HIGH PRESSURE MOVING EAST INTO NEVADA WILL RESULT IN NORTHERLY FLOW OVER THE AREA AND A GRADUAL DRYING TREND THROUGH THE WEEKEND. && .DISCUSSION...RESIDUAL MOISTURE REMAINS OVER NEARLY THE ENTIRE FORECAST AREA AT THIS TIME...BUT DYNAMIC SUBSIDENCE IS SUPPRESSING CONVECTION OVER THE NORTHWEST. ELSEWHERE CONVECTION IS TIED TO THE TERRAIN ALTHOUGH OUTFLOW BOUNDARIES ARE NOW STARTING TO PROPAGATE INTO THE VALLEYS. BEST THREAT FOR THUNDERSTORMS WILL BE IN EASTERN UTAH UNTIL ABOUT MIDNIGHT. RIDGE ALONG WEST COAST WORKS INTO NV TOMORROW AND OUR AREA WILL BE UNDER INCREASINGLY DRY NORTHERLY FLOW. ONLY EXCEPTION WILL BE EXTREME SOUTH WHERE A DEFORMATION AXIS AT 500 MB IS INDICATED IN MODELS TO RUN FROM ABOUT MOAB TO KANAB NEXT TWO DAYS. THIS AREA WILL REMAIN ACTIVE DIURNALLY...BUT ELSEWHERE EXPECT LITTLE OR NO CONVECTION. SATURDAY AND SUNDAY LOOK TO BE MOSTLY DRY EXCEPT 20 PERCENT COVERAGE OVER THE HIGH TERRAIN...MAINLY SOUTH AND IN DESERT RANGES NEAR NV BORDER. GRADUAL WARMING TREND TO ABOVE SEASONAL AVERAGE TEMPS. NEVADA RIDGE IS EXPECTED TO GRADUALLY FILL WITH MOISTURE FROM DAILY CONVECTION...AND THIS MOVES OVER UT ON MONDAY AND EAST OF THE AREA MONDAY NIGHT/TUESDAY...PUTTING THE AREA BACK INTO SOUTHWEST FLOW AND MONSOON CONDITIONS AT LEAST THE FIRST HALF OF NEXT WEEK. && .FIRE WEATHER...GRADUAL DRYING TREND INTO THE WEEKEND. MONSOON RETURNS NEXT WEEK. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...DUNN FIRE WEATHER...BRENCHLEY
Hazardous weather outlook, Aug 3, 6:00 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT WED AUG 3 2005 UTZ004-008>021-041200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 600 AM MDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN UTAH THROUGH THE UPCOMING WEEKEND. OTHERWISE DRIER AIR IS EXPECTED TO SPREAD ACROSS THE REMAINDER OF THE STATE. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 1:50 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
150 PM MDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD NEW HARMONY 37.48N 113.31W
08/02/2005 WASHINGTON UT TRAINED SPOTTER
WATER 1 FOOT DEEP FLOWING OVER ROADS.
0540 PM FLASH FLOOD 10 N ST. GEORGE 37.23N 113.59W
08/02/2005 WASHINGTON UT MESONET
BAER RAWS 1.88 INCHES OF RAIN IN 1 HOUR FROM 440 TO 540
PM
0555 PM FLASH FLOOD 12 N ST. GEORGE 37.25N 113.58W
08/02/2005 WASHINGTON UT EMERGENCY MNGR
WIDESPREAD FLOODING IN SNOW CANYON. REPORTS OF HOMES
DAMAGED BY FLOOD WATERS. ROADS COVERED AND DAMAGED.
0730 PM HAIL BOUNTIFUL 40.88N 111.86W
08/02/2005 1.00 INCH DAVIS UT TRAINED SPOTTER
0854 PM TSTM WND GST 2 W SYRACUSE 41.10N 112.10W
08/02/2005 57 MPH DAVIS UT MESONET
0854 PM TSTM WND DMG WEST POINT 41.12N 112.10W
08/02/2005 DAVIS UT LAW ENFORCEMENT
NUMEROUS HOMES UNDER CONSTRUCTION BLOWN DOWN
0950 PM FLASH FLOOD SOUTH OGDEN 41.17N 111.96W
08/02/2005 WEBER UT TRAINED SPOTTER
STREET FLOODING. A FEW HOMES WITH WATER IN THE BASEMENTS.
ONE AND ONE-HALF INCHES OF RAIN IN ONE HOUR.
&&
BROWNLocal storm report, Aug 3, 1:50 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
150 PM MDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD NEW HARMONY 37.48N 113.31W
08/02/2005 WASHINGTON UT TRAINED SPOTTER
WATER 1 FOOT DEEP FLOWING OVER ROADS.
0540 PM FLASH FLOOD 10 N ST. GEORGE 37.23N 113.59W
08/02/2005 WASHINGTON UT MESONET
BAER RAWS 1.88 INCHES OF RAIN IN 1 HOUR FROM 440 TO 540
PM
0555 PM FLASH FLOOD 12 N ST. GEORGE 37.25N 113.58W
08/02/2005 WASHINGTON UT EMERGENCY MNGR
WIDESPREAD FLOODING IN SNOW CANYON. REPORTS OF HOMES
DAMAGED BY FLOOD WATERS. ROADS COVERED AND DAMAGED.
0730 PM HAIL BOUNTIFUL 40.88N 111.86W
08/02/2005 1.00 INCH DAVIS UT TRAINED SPOTTER
0830 PM TORNADO 6 SW WEST POINT 41.06N 112.20W
08/02/2005 F0 DAVIS UT PUBLIC
TORNADO PHOTOGRAPHED OVER ANTELOPE ISLAND AT 830 PM.
0854 PM TSTM WND GST 2 W SYRACUSE 41.10N 112.10W
08/02/2005 57 MPH DAVIS UT MESONET
0854 PM TSTM WND DMG WEST POINT 41.12N 112.10W
08/02/2005 DAVIS UT LAW ENFORCEMENT
NUMEROUS HOMES UNDER CONSTRUCTION BLOWN DOWN
0950 PM FLASH FLOOD SOUTH OGDEN 41.17N 111.96W
08/02/2005 WEBER UT TRAINED SPOTTER
STREET FLOODING. A FEW HOMES WITH WATER IN THE BASEMENTS.
ONE AND ONE-HALF INCHES OF RAIN IN ONE HOUR.
&&
BROWNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:21 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 24 min |
| Aug 2, 7:23 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake | 52 min |
| Aug 2, 7:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 34 min |
| Aug 2, 8:23 PM MDT | Tornado Warning | SLC | Davis, Weber | 29 min |
| Aug 2, 8:57 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 50 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.